Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 30, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 10, 2009, 2:23 PM CDT for 16 counties in Texas. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 10, 2009, 2:23 PM CDT (19:23 UTC)
- Expired
- Sep 10, 2009, 5:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Gillespie County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Llano County, TX, Medina County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 71 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 2:40 PM CDT | HEAVY RAIN 4.67 | New Braunfels, TX | RAINFALL PAST 5 HOURS. COMAL RIVER UP 4 FEET SINCE 10 AM |
| Sep 10, 3:00 PM CDT | HEAVY RAIN 4.21 | 2 N Mcqueeney, TX | 3 HOUR RAINFALL |
| Sep 10, 3:30 PM CDT | FLASH FLOOD | 1 W Wimberley, TX | HWY 1492 CLOSED AT RIVER ROAD- WATER OVER ROAD |
| Sep 10, 3:34 PM CDT | HEAVY RAIN 6.31 | 3 Wsw New Braunfels, TX | 6.31 SO FAR. 1.36 IN PAST 105 MINUTES. DRY COMAL CREEK OUT OF BANKS |
| Sep 10, 4:00 PM CDT | FLASH FLOOD | San Antonio, TX | NUMEROUS ROAD CLOSURES IN SAN ANTONIO AREA. JUNG AT STALL RD.... LOCKHILL AT WHITE BONNET... |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 67 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 101923
FFWEWX
TXC019-029-031-053-055-091-171-187-209-259-265-299-325-453-491-493-
102215-
/O.NEW.KEWX.FF.W.0030.090910T1923Z-090910T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
223 PM CDT THU SEP 10 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME EAST CENTRAL BANDERA COUNTY...
NORTHERN BEXAR COUNTY...
BLANCO COUNTY...
EXTREME SOUTH CENTRAL BURNET COUNTY...
NORTHWESTERN CALDWELL COUNTY...
COMAL COUNTY...
GILLESPIE COUNTY...
GUADALUPE COUNTY...
HAYS COUNTY...
KENDALL COUNTY...
EASTERN KERR COUNTY...
EXTREME SOUTHERN LLANO COUNTY...
EXTREME NORTHEASTERN MEDINA COUNTY...
TRAVIS COUNTY...
SOUTH CENTRAL WILLIAMSON COUNTY...
EXTREME NORTH CENTRAL WILSON COUNTY...
* UNTIL 515 PM CDT.
* AT 220 PM CDT...THE NATIONAL WEATHER SERVICE RADAR INDICATED
WIDESPREAD MODERATE TO HEAVY RAINS WITH ISOLATED THUNDERSTORMS
PRODUCING LOCALIZED FLOODING. ACTIVITY IS CONTINUING TO DEVELOP
ALONG THE ESCARPMENT AND MOVE NORTHWEST AT 5 TO 10 MPH. REPORTS OF
OVER 5 INCHES OF RAIN HAVE BEEN RECEIVED IN THE WARNED AREA..
SPECIFICALLY IN NEW BRAUNFELS. NUMEROUS ROADS HAVE BEEN CLOSED IN
AND AROUND NEW BRAUNFELS WITH WATER RUNNING OVER THEM. IN
ADDITION..BULVERDE ROAD HAS BEEN CLOSED AT THE CIBOLO RIVER CROSSING
IN NORTHERN BEXAR COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PAYTON...
BLOWOUT...SANDY...ROCKY CREEK...HYE...FLUGRATH...ALBERT...
BLUMENTHAL...STONEWALL...GRAPETOWN...CAIN CITY...ROCKY HILL...
TIVYDALE...ECKERT...CRABAPPLE...HILLTOP...CHERRY SPRING...DOSS...
WELFARE...KREUTZBERG...NELSON CITY...WALNUT GROVE...CYPRESS
CREEK...ZORN...WOODCREEK...WINDEMERE...WINDCREST...WIMBERLEY...
WILLOW CITY...WEST LAKE HILLS...WARING...UNIVERSAL CITY...UHLAND...
TWIN SISTERS...TIMBERWOOD PARK...THE DOMINION...TERRELL HILLS...
TANGLEWOOD FOREST...ST. HEDWIG...SPRING BRANCH...SPICEWOOD...
SMITHSON VALLEY...SISTERDALE...SHAVANO PARK...SELMA...SEGUIN...
SCHERTZ...SAN MARCOS...SAN ANTONIO...ROUND MOUNTAIN...
ROLLINGWOOD...PFLUGERVILLE...PEDERNALES FALLS STATE PARK...ONION
CREEK...OLMOS PARK...NIEDERWALD...NEW BRAUNFELS...NEW BERLIN...
MCQUEENEY...MARION...MANSFIELD DAM...MANOR...LUCKENBACH...LIVE
OAK...LEON VALLEY...LEON SPRINGS...LBJ STATE PARK...LAKEWAY...LAGO
VISTA...KYLE...KIRBY...KINGSBURY...KERRVILLE...KERRVILLE STATE
PARK...KENDALIA...JOHNSON CITY...HOLLYWOOD PARK...HILL COUNTRY
VILLAGE...HENLY...HELOTES...HARPER...GUADALUPE RIVER STATE PARK...
GERONIMO...GARDEN RIDGE...FREDERICKSBURG...FISCHER...FAIR OAKS
RANCH...ENCHANTED ROCK STATE PARK...DRIPPING SPRINGS...DRIFTWOOD...
CYPRESS MILL...CROSS MOUNTAIN...COMFORT...CIBOLO...CENTER POINT...
CANYON LAKE DAM...BULVERDE...BUDA...BOERNE...BLANCO...BERGSTROM...
BERGHEIM...BEE CAVE...BANKERSMITH...AUSTIN...ANDERSON MILL AND
ALAMO HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 3048 9742 2980 9787 2955 9775 2932 9847
3029 9939 3030 9932 3050 9932 3051 9930
3052 9898
$$2 follow-up statements
000
WGUS74 KEWX 102051
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
351 PM CDT THU SEP 10 2009
TXC019-029-031-053-055-091-171-187-209-259-265-299-325-453-491-493-
102215-
/O.CON.KEWX.FF.W.0030.000000T0000Z-090910T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET TX-LLANO TX-WILLIAMSON TX-TRAVIS TX-GILLESPIE TX-BLANCO TX-
HAYS TX-KERR TX-KENDALL TX-CALDWELL TX-COMAL TX-BANDERA TX-
GUADALUPE TX-BEXAR TX-MEDINA TX-WILSON TX-
351 PM CDT THU SEP 10 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
EXTREME NORTH CENTRAL WILSON...EXTREME NORTHEASTERN MEDINA...NORTHERN
BEXAR...GUADALUPE...EXTREME EAST CENTRAL BANDERA...COMAL...
NORTHWESTERN CALDWELL...KENDALL...EASTERN KERR...HAYS...BLANCO...
GILLESPIE...TRAVIS...SOUTH CENTRAL WILLIAMSON...EXTREME SOUTHERN
LLANO AND EXTREME SOUTH CENTRAL BURNET COUNTIES...
AT 336 PM CDT...NATIONAL WEATHER SERVICE RADARS CONTINUE TO INDICATE
A LARGE AREA OF MODERATE TO HEAVY RAIN FROM NEAR SEGUIN NORTH AND
NORTHWEST TO INCLUDE CENTRAL AND EASTERN PORTIONS OF THE HILL
COUNTRY. THIS AREA WAS MOVING NORTHWARD AT 5 TO 10 MPH BUT
DECREASING IN INTENSITY. EARLIER THIS MORNING AND EARLY THIS
AFTERNOON..RAINFALL TOTALS OF UP TO 5 INCHES HAD BEEN REPORTED IN
THE NEW BRAUNFELS AREA. A FEW ROAD CLOSURES HAVE BEEN REPORTED IN
NEW BRAUNFELS AS WELL. IN ADDITION..3 INCHES OF RAIN HAS ALSO BEEN
MEASURED FROM A RAIN GAGE IN FREDERICKSBURG OVER THE LAST 2 HOURS.
LOCATIONS IN THE WARNING AREA INCLUDE BLOWOUT...SANDY...ROCKY
CREEK...HYE...ALBERT...BLUMENTHAL...STONEWALL...GRAPETOWN...CAIN
CITY...ROCKY HILL...TIVYDALE...ECKERT...CRABAPPLE...HILLTOP...CHERRY
SPRING...DOSS...WINDEMERE...WILLOW CITY...WEST LAKE HILLS...
TANGLEWOOD FOREST...SPICEWOOD...ROUND MOUNTAIN...ROLLINGWOOD...
PFLUGERVILLE...PEDERNALES FALLS STATE PARK...MANSFIELD DAM...MANOR...
LUCKENBACH...LBJ STATE PARK...LAKEWAY...LAGO VISTA...JOHNSON CITY...
HENLY...HARPER...FREDERICKSBURG...ENCHANTED ROCK STATE PARK...
DRIPPING SPRINGS...CYPRESS MILL...BERGSTROM...BEE CAVE...AUSTIN AND
ANDERSON MILL.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 3048 9742 2980 9787 2955 9775 2932 9847
3029 9939 3030 9932 3050 9932 3051 9930
3052 9898
$$000
WGUS74 KEWX 102212
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
512 PM CDT THU SEP 10 2009
TXC019-029-031-053-055-091-171-187-209-259-265-299-325-453-491-493-
102218-
/O.EXP.KEWX.FF.W.0030.000000T0000Z-090910T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET TX-LLANO TX-WILLIAMSON TX-TRAVIS TX-GILLESPIE TX-BLANCO TX-
HAYS TX-KERR TX-KENDALL TX-CALDWELL TX-COMAL TX-BANDERA TX-
GUADALUPE TX-BEXAR TX-MEDINA TX-WILSON TX-
512 PM CDT THU SEP 10 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 PM CDT FOR EXTREME
NORTH CENTRAL WILSON...EXTREME NORTHEASTERN MEDINA...NORTHERN
BEXAR...GUADALUPE...EXTREME EAST CENTRAL BANDERA...COMAL...
NORTHWESTERN CALDWELL...KENDALL...EASTERN KERR...HAYS...BLANCO...
GILLESPIE...TRAVIS...SOUTH CENTRAL WILLIAMSON...EXTREME SOUTHERN
LLANO AND EXTREME SOUTH CENTRAL BURNET COUNTIES...
AT 508 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AREAS OF
LIGHT TO OCCASIONALLY MODERATE RAIN CONTINUING OVER THE PREVIOUSLY
WARNED AREA. ONLY MINOR ADDITIONAL RUNOFF IS EXPECTED FROM THIS
RAIN. WATER WILL CONTINUE TO POND ON ROADS AND IN OTHER LOW LYING
AREAS THROUGH THE EVENING HOURS. MOTORISTS SHOULD EXERCISE CAUTION.
TURN AROUND DONT DROWN
LAT...LON 3048 9742 2980 9787 2955 9775 2932 9847
3029 9939 3030 9932 3050 9932 3051 9930
3052 9898
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 1:18 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Sep 10, 1:18 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 118 PM CDT THU SEP 10 2009 .AVIATION..SCATTERED TO NUMEROUS AFTERNOON AND EARLY EVENING SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO LOWER CIGS TO MVFR/MARGINAL VFR..VSBYS LOWER AT OR BELOW 3 MILES IN SHOWERS AND STORMS. ACTIVITY WILL DIMINISH BY MID EVENING WITH BRIEF VFR CONDITIONS..THEN AROUND MIDNIGHT MVFR CIGS WILL REDEVELOP WITH OVERNIGHT SCATTERED LIGHT SHOWERS DEVELOPING ESPECIALLY ALONG THE I-35 CORRIDOR. THESE SHOWERS WILL CONTINUE DEVELOPING THROUGH THE MORNING HOURS FRIDAY WITH MVFR AND OCNL IFR CIGS AND VSBYS. && .PREV DISCUSSION... /ISSUED 1049 AM CDT THU SEP 10 2009/ DISCUSSION... A MOIST AIRMASS WITH PWS OF 1.9 TO 2.4 INCHES CONTINUES AROUND A MID TO UPPER LOW CENTERED OVER THE WESTERN PARTS OF SOUTH CENTRAL TEXAS BETWEEN UVALDE AND DEL RIO. CURRENTLY BANDS OF RAIN WITH A FEW THUNDERSTORMS ARE FEEDING INTO THE LOW FROM THE CENTRAL HILL COUNTRY TO FAR SOUTH TEXAS AND THE COASTAL BEND. CURRENT FORECAST HAS THE SITUATION IN HAND AND WILL ONLY ADJUST THE TEMPERATURE AND WIND TRENDS THROUGH THIS AFTERNOON. PREV DISCUSSION... /ISSUED 636 AM CDT THU SEP 10 2009/ AVIATION... MVFR CIGS WILL GENERALLY PREVAIL THIS MORNING. SCATTERED SHRA WITH ISOLATED TSRA CAN BE EXPECTED THROUGH THE MORNING HOURS. CEILINGS WILL BE SLOW TO IMPROVE BECAUSE OF THE SHRA/TSRA BUILDING ACROSS THE REGION...BUT VFR CIGS SHOULD PREVAIL BY 16Z. SHOWERS AND THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE THROUGHOUT THE DAY. ANY REDUCTION TO VSBYS/CIGS DURING THE AFTERNOON AND EVENING HOURS WILL BE DUE TO SHRA/TSRA. CONVECTIVE ACTIVITY WILL GENERALLY WANE WITH THE LOSS OF DAYTIME HEATING...BUT AREAS OF SHOWERS CAN STILL BE EXPECTED DURING THE OVERNIGHT HOURS. SFC WINDS WILL GENERALLY BE SELY 5 TO 10 KTS THROUGH THE TAF PERIOD WITH GUSTS IN AND AROUND THUNDERSTORMS. PREV DISCUSSION... /ISSUED 546 AM CDT THU SEP 10 2009/ DISCUSSION... ADJUSTED FORECASTS PER 06Z TO 10Z TRENDS AND INPUT FROM 06Z SOLUTIONS AND ENSEMBLE MEAN FORECASTS. SEPTEMBER WEATHER PATTERN THAT SUPPORTS A GOOD CHANCE OF RAIN WILL CONTINUE THROUGH SATURDAY. THE 700 TO 300 HPA LOW/TROF HAS FORMED OVER SOUTH CENTRAL TEXAS AND IS EXPECTED TO DRIFT SLOWLY EAST THROUGH FRIDAY. FURTHER NORTH...ANOTHER WAVE OF S/W ENERGY AND AN ASSOCIATED COOL FRONT WILL MOVE INTO THE AREA ON FRIDAY THROUGH FRIDAY NIGHT...MAINTAINING THE 700 TO 300 HPA TROF OVER SOUTH CENTRAL TEXAS THROUGH SATURDAY. BY LATE SATURDAY...ANOTHER WAVE OF S/W ENERGY IS FORECAST TO APPROACH FROM THE NORTHWEST AND BEGIN TO MOVE THE 700 TO 300 HPA TROF TO THE EAST. THIS PROCESS WILL BE RELATIVELY SLOW AT FIRST AND THEN SPEED UP ON SUNDAY AS MORE PROGRESSIVE WESTERLIES TO THE NORTH AND WEST BEGIN TO CARRY THIS RAIN MAKING SYSTEM EAST. THIS WILL ALSO BRING ANOTHER WAVE OF COOL AIR ACROSS SOUTH CENTRAL TEXAS SATURDAY THROUGH SUNDAY...IN A SIMILAR PATTERN TO THE WEEKEND OF AUGUST 29TH AND 30TH. THE CURRENT PATTERN OF WEATHER SYSTEMS COMING FROM THE NORTH AND BRINGING RAIN IS ALSO PART OF A TREND THAT WAS IN PROGRESS THIS PAST SPRING. THESE PATTERNS SHOWN BY FORECAST SOLUTIONS THE PAST FEW DAYS THROUGH EARLY THIS MORNING SHOW A CONTINUED GOOD CHANCE OF RAIN TODAY THROUGH SATURDAY. LOCALLY HEAVY RAIN WILL BE POSSIBLE AND WILL SHOW A SPECIAL WEATHER STATEMENT TO HIGHLIGHT THE WET SEVERAL DAYS AHEAD. ON SUNDAY...THE PROCESS OF DECREASING POPS FROM THE WEST SHOWS UP IN A TREND THAT WILL CONTINUE THROUGH MONDAY. LEFT MENTION OF SHOWERS IN THE FORECAST ON SUNDAY...AS THE FINAL WAVE OF INSTABILITY MOVES ACROSS SOUTH CENTRAL TEXAS...THEN DECREASED POPS MARKEDLY FROM THE NORTHWEST SUNDAY NIGHT. BY MONDAY...THE BEST AREA OF LIFT FOR SHOWERS SHOWS OVER THE EASTERN TO SOUTHEAST TO EXTREME SOUTH PART OF SOUTH CENTRAL TEXAS...MAINLY ALONG AND EAST OF A GIDDINGS TO PLEASANTON TO CARRIZO SPRINGS...WHERE A SLIGHT CHANCE OF SHOWERS WAS INDICATED. FURTHER NORTH AND WEST...MOSTLY SUNNY TO PARTLY CLOUDY CONDITIONS ARE EXPECTED MONDAY. THE DRIER WEATHER TREND IS EXPECTED TO SPREAD IN MORE FROM THE WEST AND NORTHWEST TUESDAY...WITH MOSTLY SUNNY TO PARTLY CLOUDY CONDITIONS. LEFT ISOLATED SHOWERS TUESDAY OVER THE EXTREME SOUTHEAST PART OF THE AREA. FOR TUESDAY NIGHT THROUGH WEDNESDAY AND WEDNESDAY NIGHT...DRY WEATHER TREND SHOWS WITH WARM DAYS AND COOL TO MILD AT NIGHT. ON THURSDAY OF NEXT WEEK...ANOTHER WEATHER SYSTEM APPROACHES FROM THE NORTHWEST...THAT COULD BRING A CHANCE OF SHOWERS TO SOUTH CENTRAL TEXAS LATE NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 88 72 86 72 85 / 80 50 70 70 70 AUSTIN BERGSTROM INTL AIRPORT 88 70 86 72 85 / 80 60 70 70 70 NEW BRAUNFELS MUNI AIRPORT 87 71 86 71 86 / 80 60 70 70 70 BURNET MUNI AIRPORT 85 71 84 69 82 / 70 50 60 60 70 DEL RIO INTL AIRPORT 86 71 88 72 87 / 80 60 70 70 70 GEORGETOWN MUNI AIRPORT 88 72 86 71 85 / 70 40 60 60 70 HONDO MUNI AIRPORT 86 71 86 70 86 / 80 60 70 70 70 SAN MARCOS MUNI AIRPORT 87 71 86 71 85 / 80 60 70 70 70 LA GRANGE - FAYETTE REGIONAL 88 72 87 72 86 / 80 50 70 70 70 SAN ANTONIO INTL AIRPORT 86 73 86 72 86 / 80 60 70 70 70 STINSON MUNI AIRPORT 86 73 86 72 86 / 80 60 70 70 70 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/99
Hazardous weather outlook, Sep 10, 5:14 AM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 514 AM CDT THU SEP 10 2009 TXZ171>173-183>194-202>209-217>225-228-111015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 514 AM CDT THU SEP 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... ABUNDANT MOISTURE THROUGHOUT THE ATMOSPHERE AND AN UNSTABLE WEATHER PATTERN WILL CONTINUE THE GOOD CHANCES FOR RAIN ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY TODAY. AVERAGE RAINFALL TOTALS OF ONE HALF TO ONE INCH ARE GENERALLY EXPECTED. HOWEVER...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ISOLATED TOTALS OF AS MUCH AS THREE TO FOUR INCHES THROUGHOUT THE DAY. THIS WILL LEAD TO A CHANCE FOR ISOLATED MINOR FLOODING OF STREETS AND INTERSECTIONS ACROSS URBAN AREAS AS WELL AS OTHER FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... GOOD CHANCES FOR RAIN WILL REMAIN IN THE FORECAST THROUGH THE WEEKEND AS A COLD FRONT APPROACHES THE REGION. THIS COULD RESULT IN MORE WIDESPREAD HEAVY RAINFALL ON FRIDAY AND SATURDAY WHICH MAY LEAD TO MINOR FLOODING OF URBAN AREAS AS WELL AS LOCATIONS WHICH ARE STILL WET FROM PREVIOUS RAINFALL. RAIN CHANCES WILL DECREASE ON SUNDAY AS THE ATMOSPHERE BEGINS TO STABILIZE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECSSARY THROUGH THE WEEKEND.
In the hours before
Local storm report, Sep 10, 1:58 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
158 PM CDT THU SEP 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0143 PM HEAVY RAIN 3 WSW NEW BRAUNFELS 29.68N 98.16W
09/10/2009 M4.95 INCH COMAL TX COCORAHS
2.5 HR RAINFALL
&&
EVENT NUMBER EWX0900054
JPBLocal storm report, Sep 10, 2:07 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
207 PM CDT THU SEP 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0148 PM FLASH FLOOD 3 ENE BULVERDE 29.75N 98.41W
09/10/2009 BEXAR TX NWS EMPLOYEE
BULVERDE RD CLOSED AT CIBOLO RIVER CROSSING
&&
EVENT NUMBER EWX0900055
JPBLocal storm report, Sep 10, 2:09 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
209 PM CDT THU SEP 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 3 WNW NEW BRAUNFELS 29.71N 98.17W
09/10/2009 E5.00 INCH COMAL TX PUBLIC
2 HR RAINFALL
&&
EVENT NUMBER EWX0900056
JPBLocal storm report, Sep 10, 2:12 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
212 PM CDT THU SEP 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0211 PM FLASH FLOOD NEW BRAUNFELS 29.70N 98.12W
09/10/2009 COMAL TX NWS EMPLOYEE
NUMEROUS ROADS CLOSED IN AND AROUND NEW BRAUNFELS
CLOSED OR WITH WATER RUNNING OVER THEM.
&&
EVENT NUMBER EWX0900057
JPBLocal storm report, Sep 10, 2:18 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
218 PM CDT THU SEP 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0216 PM FLASH FLOOD NEW BRAUNFELS 29.70N 98.12W
09/10/2009 COMAL TX EMERGENCY MNGR
LANDA ST CLOSED FROM MISSION TO WALNUT. S. BUS I35 FROM
SEGUIN ST TO OLD MCQUEENEY RD.
&&
EVENT NUMBER EWX0900058
JPBLocal storm report, Sep 10, 2:20 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
220 PM CDT THU SEP 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0210 PM HEAVY RAIN 3 WNW NEW BRAUNFELS 29.72N 98.17W
09/10/2009 M5.13 INCH COMAL TX COCORAHS
5.11 IN FROM 11...58 AM-2...10 PM
&&
EVENT NUMBER EWX0900059
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 8:06 PM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Real, Uvalde, Val Verde | 114 min |
| Sep 9, 8:49 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Real, Uvalde | 3 hr |
| Sep 9, 11:34 PM CDT | Areal Flood Advisory | EWX | Maverick | 116 min |
| Sep 10, 9:25 AM CDT | Areal Flood Advisory | EWX | Edwards, Kerr, Kinney, Real, Uvalde | 110 min |
| Sep 10, 9:40 AM CDT | Areal Flood Advisory | EWX | Frio, Medina | 110 min |
| Sep 10, 11:21 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bandera, Bexar, Blanco, Comal, Edwards and 10 more | 3 hr |
| Sep 10, 12:35 PM CDT | Flash Flood Warning | EWX | Comal, Hays | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.